MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 01/31/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation efforts are ongoing.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the ostial left main artery with impella support.Prior to the procedure, the patient was transferred to intensive care with a balloon pump, which was switched to impella before using shockwave.Pre-dilatation was done with a 2.0 non-compliant balloon followed by rotablator (rota) due to heavy calcification in the left main artery.After a few passes with rota, a 3.5mm shockwave ivl balloon was used, delivering three cycles at 2 and 4 atmospheres (atm).During the procedure, intraoperative imaging showed a dissection, which was treated with the placement of a covered stent.The patient did not show any clinical symptoms, however, further imaging showed that the dissection was getting larger.The patient developed pericardial effusion, and despite pericardiocentesis, the patient expired on the table.No further information was provided.The physician was unsure if the dissection was caused by the rota or shockwave.The shockwave device was used according to the instructions for use (ifu), with no malfunction reported with the shockwave catheter or generator.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination could not be performed.Based on the reported information, there was a dissection and development of pericardial effusion, which may have contributed to the subsequent death; however, this could not be definitively determined based on the information available.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to distribution.A review of the manufacturing and test documentation for the subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.'s acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 besty ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key21499606
Report Number3015053858-2025-00043
Device Sequence Number7968234
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)260831(10)09A240816B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number09A240816B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/01/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age80 YR
Patient SexFemale